Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Will I get addicted to Xanax if its taken thrice a day?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11953 Questions
If you take 0.25 mg of xanax three times a day for about one month for anxiety is there a chance of addiction and withdrawal?
Posted Fri, 28 Feb 2014 in Anxiety and Stress
Answered by Dr. Michelle Gibson James 3 hours later
Brief Answer: dose is low and duration short-risk low Detailed Answer: HI, thanks for using healthcare magic Xanax belongs to the family of drugs called benzodiazepines. This class of drugs is associated with the side effects that you mentioned , addiction (with withdrawal symptoms of medication stopped) and tolerance (needing more or higher doses for the same effect). Xanax is one of the stronger medications in this group but the risk of these effects depend on the dose given and how long the medication is used. Studies for this drug have shown that the risk is greater if the dose is more than 4 mg total a day and if it used for 3 months or more. Though there is still a potential risk at the dose you are using (0.75mg total a day) , it is significantly less that if the dose was higher.At this dose you may not experience these effects. To reduce the chance of addiction developing however, the medication may need to be discontinued because addition develops the longer it is taken. When discontinuing, it would be best to consult a doctor and to taper it off slowly. I hope this helps ,feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: Will I get addicted to Xanax if its taken thrice a day? 1 hour later
Thank you I have been seeing my doctor every two to three weeks to review the course of the medication. It it working and I find I have no desire to increase the dosage. I have started counseling as an adjunct to the medication. Your concern and explanation was appreciated.
Answered by Dr. Michelle Gibson James 18 minutes later
Brief Answer: no problem Detailed Answer: You are welcome Please feel free to contact with any other queries
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor